Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 23, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Apr 17, 2010, 10:56 PM CDT for 37 counties in Alabama. It took effect at Apr 18, 2010, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2010, 10:56 PM CDT (03:56 UTC)
- In effect from
- Apr 18, 2010, 1:00 PM CDT
- Expired
- Apr 18, 2010, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 37 counties
Autauga County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 14 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS84 KBMX 180356 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1056 PM CDT SAT APR 17 2010 ...DRY CONDITIONS EXPECTED SUNDAY AFTERNOON ACROSS PARTS OF CENTRAL ALABAMA... ALZ011>015-017>029-034>038-181100- /O.NEW.KBMX.FW.W.0023.100418T1900Z-100419T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- 1056 PM CDT SAT APR 17 2010 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM CDT SUNDAY. RED FLAG CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AS A COMBINATION OF WARM TEMPERATURES AND DRY AIR FILTERS INTO CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT BY 2 PM AND LAST THROUGH 7 PM. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 27
2 follow-up statements
121 WWUS84 KBMX 181040 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 540 AM CDT SUN APR 18 2010 ...DRY CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL ALABAMA... ALZ011>015-017>029-034>038-182000- /O.CON.KBMX.FW.W.0023.100418T1900Z-100419T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- 540 AM CDT SUN APR 18 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. RED FLAG CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AS A COMBINATION OF WARM TEMPERATURES AND DRY AIR FILTERS INTO CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT BY 2 PM AND LAST THROUGH 7 PM. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
117 WWUS84 KBMX 181740 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT SUN APR 18 2010 ...DRY CONDITIONS EXPECTED THIS AFTERNOON ACROSS CENTRAL ALABAMA... ALZ030>033-039>048-190000- /O.EXB.KBMX.FW.W.0023.100418T1800Z-100419T0000Z/ SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL- 1240 PM CDT SUN APR 18 2010 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. RED FLAG CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AS A COMBINATION OF WARM TEMPERATURES AND DRY AIR FILTERS INTO CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT BY 1 PM AND LAST THROUGH 7 PM. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ ALZ011>015-017>029-034>038-190000- /O.EXT.KBMX.FW.W.0023.100418T1800Z-100419T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS- 1240 PM CDT SUN APR 18 2010 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. RED FLAG CONDITIONS WILL DEVELOP SUNDAY AFTERNOON AS A COMBINATION OF WARM TEMPERATURES AND DRY AIR FILTERS INTO CENTRAL ALABAMA. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT BY 1 PM AND LAST THROUGH 7 PM. OUTDOOR BURNING IS HIGHLY DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 6:35 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 17, 6:35 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 635 PM CDT SAT APR 17 2010 .UPDATE...FOR AVIATION. && .DISCUSSION... THE SURFACE COLD FRONT CONTINUES TO EASE SOUTHWARD THIS AFTERNOON THROUGH CENTRAL ALABAMA. SOME VERY LIGHT POST FRONTAL SHOWERS HAVE DEVELOPED ACROSS THE TENNESSEE VALLEY WITH LITTLE ADVANCEMENT SOUTHWARD THUS FAR. THE FRONT WILL PUSH ALL THE WAY TO THE COAST BY SUNDAY PROVIDING THE AREA WITH A MUCH COOLER AND DRIER AIR MASS. THE MODELS DO CONTINUE TO SHOW A WEAK SHORT WAVE TROUGH MOVING ACROSS AREA ON MONDAY AND MONDAY NIGHT...BUT MOISTURE REMAINS LIMITED AND THE CURRENT 20 PERCENT RAIN CHANCES STILL LOOK GOOD. DRY CONDITIONS FROM TUESDAY THROUGH FRIDAY AFTERNOON...THEN A SIGNIFICANT UPPER LOW MOVES EASTWARD INTO THE PLAINS STATES AND BEGINS TO PULL DEEPER MOISTURE NORTHWARD INTO THE LOWER MISSISSIPPI VALLEY. MODEL TIMING REMAINS OFF BY ABOUT 12 HOURS BUT THE MAIN IDEA OF RAIN CHANCES INCREASES FROM FRIDAY NIGHT THROUGH SUNDAY REMAIN. && .AVIATION...00Z TAF DISCUSSION. COLD FRONT NOW ON THE DOORSTEP OF MGM...WITH SMALL AND VERY ISOLATED SHOWERS WELL TO THE NORTH OF THE FRONT. LOOK FOR THE FRONT TO BE THROUGH MGM BY 1Z AT THE LATEST AND THROUGH TOI BY 6Z. LITTLE TO NO RAINFALL IS EXPECTED THOUGH. WINDS WILL GENERALLY CONTINUE TO INCREASE FROM THE NORTHWEST AND EVENTUALLY NORTHEAST BY TOMORROW MID MORNING. WILL HAVE TO WATCH FOR SOME POSSIBLE BREEZY CONDITIONS TOMORROW MORNING AND AFTERNOON IN THE POST-FRONTAL ENVIRONMENT. THE ONLY OTHER MINOR CONCERN WILL BE THE INCREASE OF SOME MID LEVEL CU AND STRATUS AS THE BOUNDARY PUSHES FURTHER SOUTH. AT THE MOMENT...THINKING IT WILL STAY IN THE VFR RANGE WITH ONLY A SCT TO BKN MID LEVEL DECK TO CONTEND WITH THROUGH 6Z. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA IS BEING MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 88/16
Hazardous weather outlook, Apr 17, 6:39 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 639 PM CDT SAT APR 17 2010 ALZ011>015-017>050-182339- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 639 PM CDT SAT APR 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRIER CONDITIONS WILL RETURN TO THE AREA ON SUNDAY. LOW HUMIDITY VALUES MAY RESULT IN A HIGH FIRE DANGER FOR SUNDAY AFTERNOON. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.